Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS Lubbock, TX

June 10, 20114 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2011, 7:10 PM CDT for 4 counties in Texas. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 7:10 PM CDT (00:10 UTC)
Expired
Jun 10, 2011, 8:00 PM CDT
In force
50 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Childress County, TX, Cottle County, TX, King County, TX, Motley County, TX

The radar

The Altus AFB radar (KFDR), 116 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:10 PM CDTTSTM WND DMGPaducah, TXMINOR STRUCTURAL DAMAGE REPORTED AT PADUCAH HIGH SCHOOL. PRESS BOX AT FOOTBALL FIELD SEVERELY DAMAGED. GARAGE DOOR BLOWN IN AT HS AG BUILDING. TREE DAMAGE.
Jun 10, 8:01 PM CDTTSTM WND GST 592 Nw Childress, TX
Jun 10, 8:09 PM CDTTSTM WND GST 632 Nw Childress, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 5:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-395 J/kg
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WUUS54 KLUB 110010
SVRLUB
TXC075-101-269-345-110100-
/O.NEW.KLUB.SV.W.0062.110611T0010Z-110611T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KING COUNTY IN NORTHWEST TEXAS.
  EXTREME EASTERN MOTLEY COUNTY IN NORTHWEST TEXAS.
  SOUTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
  COTTLE COUNTY IN NORTHWEST TEXAS.

* UNTIL 800 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN      
  EXCESS OF 70 MPH AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED     
  NEAR PADUCAH...AND MOVING NORTHEAST AT 25 MPH. THIS STORM HAS HAD  
  A HISTORY OF PRODUCING WIND GUSTS TO 70 MPH OR HIGHER WHICH HAS    
  KNOCKED DOWN POWER POLES 10 MILES SOUTH OF PADUCAH AND PRODUCED    
  PROPERTY DAMAGE IN DUMONT. 

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CHALK...        
  HACKBERRY...CEE VEE...SWEARINGEN...LAZARE...KIRKLAND AND CHILDRESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS WHICH MAY CAUSE 
DAMAGE TO PROPERTY OR PERSONAL INJURY. TAKE COVER IN A SUBSTANTIAL 
SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3363 10000 3370 10033 3380 10052 3383 10053
      3431 10053 3431 10042 3437 10042 3457 10001
      3455 9999 3423 9999 3423 10002 3422 10004
      3384 10004 3383 9999
TIME...MOT...LOC 0005Z 221DEG 22KT 3389 10039

$$
2 follow-up statements
805 
WWUS54 KLUB 110026
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
726 PM CDT FRI JUN 10 2011

TXC345-110033-
/O.CAN.KLUB.SV.W.0062.000000T0000Z-110611T0100Z/
MOTLEY TX-
726 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN MOTLEY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE COUNTY.

LAT...LON 3363 10000 3370 10033 3383 10047 3431 10048
      3431 10042 3437 10042 3457 10001 3455 9999
      3423 9999 3423 10002 3422 10004 3384 10004
      3383 9999
TIME...MOT...LOC 0023Z 220DEG 33KT 3409 10019

$$

TXC075-101-269-110100-
/O.CON.KLUB.SV.W.0062.000000T0000Z-110611T0100Z/
KING TX-CHILDRESS TX-COTTLE TX-
726 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COTTLE...
SOUTHERN CHILDRESS AND NORTHEASTERN KING COUNTIES UNTIL 800 PM CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 
MILES NORTHEAST OF PADUCAH...MOVING NORTHEAST AT 40 MPH. LOCATIONS 
IN THE PATH OF THIS STORM INCLUDE SWEARINGEN...HACKBERRY...GROW... 
CHALK...KIRKLAND AND LAZARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE FROM 
NEAR DUMONT TO PADUCAH. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 3363 10000 3370 10033 3383 10047 3431 10048
      3431 10042 3437 10042 3457 10001 3455 9999
      3423 9999 3423 10002 3422 10004 3384 10004
      3383 9999
TIME...MOT...LOC 0023Z 220DEG 33KT 3409 10019

$$
554 
WWUS54 KLUB 110044
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
744 PM CDT FRI JUN 10 2011

TXC075-101-269-110100-
/O.CON.KLUB.SV.W.0062.000000T0000Z-110611T0100Z/
KING TX-CHILDRESS TX-COTTLE TX-
744 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COTTLE...
SOUTHERN CHILDRESS AND NORTHEASTERN KING COUNTIES UNTIL 800 PM CDT...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THE SEVERE STORMS 
STRETCH FROM CEE VEE TO SWEARINGEN TO HACKBERRY...AND WERE MOVING 
NORTHEAST AT 30 MPH. THESE STORMS WILL AFFECT CEE VEE...
SWEARINGEN...HACKBERRY...CHILDRESS...LAZARE AND KIRKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND 
DAMAGE FROM DUMONT TO PADUCAH. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 3363 10000 3370 10033 3383 10047 3431 10048
      3431 10042 3437 10042 3457 10001 3455 9999
      3423 9999 3423 10002 3422 10004 3384 10004
      3383 9999
TIME...MOT...LOC 0042Z 220DEG 33KT 3420 10021

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:27 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 10, 6:27 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
627 PM CDT FRI JUN 10 2011

.AVIATION...
A COMPLEX OF THUNDERSTORMS CURRENTLY EXTENDS FROM KLBB TO SOUTH OF
KCDS. INTERMITTENT THUNDERSTORM ACTIVITY CAN BE EXPECTED TO
CONTINUE RESULTING IN OCCASIONAL RESTRICTIONS AT KLBB THROUGH AT
LEAST 03Z. THUNDERSTORM IMPACTS WILL INCREASE IN LIKELIHOOD IN THE
KCDS VICINITY AFTER 01-02Z.

&&

.PREV DISCUSSION... /ISSUED 354 PM CDT FRI JUN 10 2011/

SHORT TERM...
A SURFACE COLD FRONT HAS PUSHED FROM ABOUT DENVER CITY TO IDALOU
TO PADUCAH AND REST OF THE FORECAST IS STILL ON TRACK FOR EXPECTED
EVENING CONVECTION. MOST MODELS CONTINUE TO CONVECT AROUND 21 TO
22Z ON THE CAPROCK AND SHIFT CONVECTION OFF THE CAPROCK THIS
EVENING. CONVERGENCE IS MAXIMIZED ALONG THIS BOUNDARY ACROSS THE
SOUTHERN AREAS AND OVER THE ROLLING PLAINS. SURFACE INSTABILITY
HAS BEEN INCREASING TO BETWEEN 1000 AND 1500 J/KG ACROSS SOUTHERN
AREAS AND OVER THE ROLLING PLAINS WITH THE CAP ERODING FROM THE
WEST. A FEW MID LEVEL RETURNS HAVE BEEN NOTED ACROSS THE PANHANDLE
AND SOUTHWESTERN SOUTH PLAINS THUS FAR. WILL EXPECT THIS TREND TO
CONTINUE FOR THE NEXT SEVERAL HOURS AS THE UPPER LEVEL WAVE DRAWS
CLOSER.

PROSPECTS FOR CONVECTION ON SATURDAY AFTERNOON LOOK TO BE
DECREASED. A MUCH LESS DEFINED UPPER LEVEL WAVE WILL TAKE A
SIMILAR TRACK TODAYS WAVE BUT LIFT WILL BE STRONGER OVER THE
PANHANDLE AND WESTERN OKLAHOMA. SURFACE DEW POINTS WILL BE IN THE
50S OVER A MORE WIDESPREAD AREA BUT VERY WARM TEMPERATURES WILL
AGAIN LEAD TO HIGH LCLS. WILL LIMIT SLIGHT CHANCES OF CONVECTION
OVER THE EXTREME SOUTHERN AND SOUTHEASTERN TEXAS PANHANDLE. JDV

LONG TERM...
AS MENTIONED ABOVE...CHANCES FOR PRECIP OVER THE REGION FOR
SATURDAY NIGHT LOOK TO BE FAIRLY SLIM AS BETTER LIFT CONTINUES TO
PUSH NORTHEAST AWAY FROM THE REGION AND HAVE REMOVED POPS AS A
RESULT. STILL APPEARS THAT A RETURN TO HOT AND DRY CONDITIONS WILL
THEN ENSUE FOR MUCH OF NEXT WEEK. ONLY HOPE FOR A CHANGE IN THE
PATTER WILL BE BY WEDNESDAY AS THE ECMWF AND CMC BOTH CONTINUE TO
BRING A FRONT INTO THE REGION...WHILE THE 12Z GFS HAS BACKED OFF
AND HOLDS THE FRONT ACROSS THE NORTHERN PANHANDLES. ALSO HOPE THAT
THE ECMWF AND CMC CONTINUE THE TREND OF TRYING TO BUILD THE RIDGE
OVER THE WESTERN CONUS WHICH MAY FINALLY BRING US SOME NORTHWEST
FLOW. GOOD NEWS IS THAT HEIGHTS WILL DECREASE SOME TOWARDS THE END
OF NEXT WEEK WHICH SHOULD HELP TO COOL TEMPS SOMEWHAT...BUT WILL
HAVE TO WAIT AND SEE HOW THE MODELS EVOLVE SINCE THE SEEMINGLY
EVER-PRESENT RIDGE AXIS NEARBY MAY NOT SHIFT FAR ENOUGH WEST TO
REDUCE TEMPS BY MUCH.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  93  64 101  65 /  10  10  10   0  10
TULIA         63  97  68 100  68 /  40  10  10   0  10
PLAINVIEW     65  95  68 101  69 /  40  10  10   0  10
LEVELLAND     64  96  65 103  69 /  20  10  10   0  10
LUBBOCK       68  98  69 101  71 /  30  10  10   0  10
DENVER CITY   63  99  64 102  68 /  10  10  10   0  10
BROWNFIELD    64  97  64 103  66 /  10  10  10   0  10
CHILDRESS     70 100  69 105  72 /  60  10  10   0  10
SPUR          69  97  70 103  71 /  50  10  10   0  10
ASPERMONT     73  99  73 107  75 /  50  10  10   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 10, 11:11 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1111 AM CDT FRI JUN 10 2011

TXZ021>044-111615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1111 AM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

THE COMBINATION OF A COLD FRONT AND DRYLINE WILL BRING A CHANCE OF
THUNDERSTORMS TO MUCH OF THE REGION LATE THIS AFTERNOON AND
EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST
OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL
AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON
AND EVENING...PARTICULARLY ACROSS THE EXTREME SOUTHEASTERN TEXAS
PANHANDLE AND NORTHERN ROLLING PLAINS. OTHERWISE...THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 10, 5:46 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
546 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     RALLS                   33.68N 101.38W
06/10/2011  E70 MPH          CROSBY             TX   LAW ENFORCEMENT

&&

EVENT NUMBER LUB1100143

LINDLEY
Special weather statement, Jun 10, 6:06 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
606 PM CDT FRI JUN 10 2011

TXZ037-038-102330-
DICKENS-KING-
606 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR KING  AND DICKENS  COUNTIES...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF DICKENS...MOVING NORTHEAST AT 35
MPH.  THIS IS PART OF A LINE OF STORMS FROM PITCHFORK RANCH TO RALLS.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Local storm report, Jun 10, 6:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
650 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND GST     DUMONT                  33.80N 100.52W
06/10/2011  E70 MPH          KING               TX   TRAINED SPOTTER

            TREE DAMAGE OCCURRING AND HEAVY OUTDOOR OBJECTS BEING
            BLOWN ABOUT. SMALL HAIL INCREASING IN SIZE. EST 70 PLUS
            MPH.

&&

EVENT NUMBER LUB1100144

LINDLEY
Local storm report, Jun 10, 7:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     DUMONT                  33.80N 100.52W
06/10/2011                   KING               TX   TRAINED SPOTTER

            ROOF DAMAGE REPORTED ON A HOME. WIND GUSTS EST OVER 70
            MPH.

&&

EVENT NUMBER LUB1100145

LINDLEY
Local storm report, Jun 10, 7:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
706 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     10 S PADUCAH            33.87N 100.30W
06/10/2011                   COTTLE             TX   FIRE DEPT/RESCUE

            UTILITY POLES AND LINES DOWNED BY THUNDERSTORM WINDS.

&&

EVENT NUMBER LUB1100146

LINDLEY
Local storm report, Jun 10, 7:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
709 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND GST     PADUCAH                 34.01N 100.30W
06/10/2011  M64 MPH          COTTLE             TX   MESONET

            KVII-TV SCHOOLNET

&&

EVENT NUMBER LUB1100147

LINDLEY

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:52 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley53 min
Jun 10, 8:38 PM CDTSevere Thunderstorm WarningLUBChildress27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.